MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 01/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device #1).Per op notes, ¿a large indirect hernia sac was identified and reduced.A small cord lipoma was noted and excised.A large perfix plug (device #1) was placed with onlay patch using prolene sutures.¿ (b)(6) 2010 - patient was diagnosed with recurrent right inguinal hernia with pain and left inguinal hernia thereby underwent open repair with implant of perfix plug (device #2 & #3).Per op notes, ¿on right inguinal region the prior mesh (device #1) was adherent to external oblique was taken down and opened.An indirect hernia defect was identified and reduced.A perfix plug (device #2) was placed and sutured.The previous mesh (device #1) was intact and sewed back again with sutures.On the left inguinal region an indirect sac was identified and reduced.A perfix plug (device #3) was placed and sutured.¿ (b)(6) 2010 ¿ patient had a right lower quadrant and groin pain.(b)(6) 2019 ¿ patient had a chronic right groin pain.(b)(6) 2020 ¿ it was alleged that the patient had right groin pain and moderate infection suggested with pain medications.(b)(6) 2020 ¿ it was alleged that patient had second revision surgery to fix the torn and out of place hernia mesh.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2010) is considered to be a best estimate.This mdr represents the perfix plug (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22676280
Report Number1213643-2025-00702
Device Sequence Number18376933
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(17)250328(10)HUUC0059
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue Number0112960
Device Lot NumberHUUC0059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight111 KG